Originally Posted by jpan
I am new here and trying to figure out if I may have addison's disease along with hashimotos.
I was wondering if the steriods that you have to take are similar to prednisone and do those cause any of you swelling, weight gain, etc? Are there any side effects to this medication that replaces whatever (cortisol?) is not making?
I have bounced between Prednisone and Hydrocortisone for years. Once I start retaining water and swelling from water weight, the endo switches me back to the other. The side effects go away and I'm good to go for 3-4 more years when I have to switch again. High doses give you Cushings, but all you have to do is reduce the dose for that to go away. Gained weight like crazy until I learned how to control the drugs and the disease. I'm stable now. Altho I gained 15 lbs in the last 3 weeks. High steroid doses cuz I let myself get into crisis. I've tapered back down to 7 1/2 and 5. That does me pretty good. Bones break easier now, than they used to. Side effect of long term steroid use. Got the veins of a 200 year old person. Very hard to get an IV going or get blood from my veins. Again, side effects. The alternative is death, so I don't complain much or often. Talk with you later. T.